MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7213
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The 80-90% stenosed target lesion was located in the severely calcified middle of right coronary artery.A 3.25mm x 15mm nc emerge balloon catheter was advanced for dilatation.However, it was noticed that the delivery shaft was fractured.The device was completely removed without any issue noted and the procedure was completed with another of the same device.There were no patient complications nor injuries reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an nc emerge balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was contrast and blood in the inflation lumen.And the balloon was tightly folded.There was a hole in the inner shaft 37mm from the tip.And a hole in the outer shaft 39mm from the tip.The damage was consistent with and interaction with a guidewire.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
It was reported, that shaft break occurred.The 80-90% stenosed, target lesion was located in the severely calcified middle of right coronary artery.A 3.25mm x 15mm nc emerge balloon catheter was advanced for dilatation.However, it was noticed, that the delivery shaft was fractured.The device was completely removed without any issue noted.And the procedure was completed with another of the same device.There were no patient complications nor injuries reported.And the patient's status was stable.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11409019
Report Number2134265-2021-01795
Device Sequence Number19827526
Product Code LOX
UDI-Device Identifier08714729846536
UDI-Public08714729846536
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2021
Device Model Number7213
Device Catalogue Number7213
Device Lot Number0023881299
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2021
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer04/01/2021
Initial Report FDA Received Date03/04/2021
Supplement Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight55